Jump to content
CrazyBoards.org

Confused by med changes


Recommended Posts

I'm new so forgive any rambling please. :) I'm "bipolar NOS" according to the last Pdoc I was with, this current Pdoc hasn't said to me one way or the other what her opinion on that dx is. I was on Topamax for mood swings, I am very very rapid in my swings, with in a week I can go up and down and then up.. I rage in my "mania" stage, very irritable and irate. Abilify was added on as the Topamax by it self (which was helping my migraines YAY!) was causing some depression to kick in. The Abilify is making me irritable, but I was pushing through, per the Pdocs instructions to see if things would "settle down". I'm very new to the dx of BP. After being on Abilify and Topamax together I started running fevers, ran them (99.9 - 100.7) for the entire first month of use and thought I was just getting sick that entire month, until a good friend looked up interactions and pointed out a risk of hyperthermia with the two meds. Now the doc has me coming off Topamax and staying on the Abilify. I'm confused as to why she would keep me on JUST the Abilify? Is that by itself a BP med? She didn't give any decent explanation, this was done over the phone and now I'm left really frustrated with the entire ordeal and concerned that with the irritability of the Abilify that I'll going to a "rage" mood being on it just by itself.. Any advice? Anyone else experience this? Or am I an "oddball"? *grin*

Thanks!

Link to comment
Share on other sites

As far as I know she isn't planning on it. The way the nurse phrased it, she basically said see you in May at your appt unless you have a problem before. So sounds like not to me. In a way, glad to know I'm not the only one that gets irritable on Abilify... I do so poorly on so many types of meds.. So frustrating!

Is she perhaps planning to add something else once you're completely off the Topomax? I was irritable on Abilify alone, but have done well on Abilify and lithium.

And thanks Notfred for that confirmation on Abilify!

Link to comment
Share on other sites

May is not that far away, in terms of trying a medication until then. She probably would like to see what you look like on just Abilify alone before she adds anything else. Don't be surprised if she adds things, is all I mean.

Link to comment
Share on other sites

It can sometimes take years to find the right combination of meds(or it may take a month or 2). I hope it doesn't take that long for you, best advice I can give you is to be proactive in your care. The Dr usually is pleased if you are informed and can recognize your symptoms.

Link to comment
Share on other sites

Thanks for the replies guys.. I'll see what comes of the Abilify and call the pdoc if things go really awry before my appt.. I try very hard to be as informed and educated about everything I can be.. The Aspie in me is very "medically" obsessed :) So I like to know everything I can about all my "conditions". Again, thanks!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...